Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Diagnosed with anorexia. Heart racing, chest soreness. Taking diet pills on empty stomach. Help?

Hi, i am 16 years old and ive been diagnosed with anorexia for the past year. For the past two months ive been taking these diet pills on an empty stomach with very little food each day, yes i know, not the smartest thing to do.. The drug is called slimquick. My symptoms are scaring me, i have a soreness in my chest where my heart is and i have a weird feeling when i lay down. When i lay down the only thing i acknowledge is my heart pounding and weakness in the chest. Help!
Asked On : Sun, 3 Feb 2013
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hi There, I really appreciate your asking. Anorexia is a really important issue. If somebody refrains from eating or uses diet pills for a while it can lead to electrolyte imbalances like drop in potassium level which can lead to irregular heart beats and it can shows itself with chest pain or heart pounding. Management of Anorexia consists of talk therapy plus medication in the course of the problem and also management of nutrition deficiencies in the acute phase. I hope you follow the medication and talk sessions as soon as possible to avoid any need for hospitalization. I wish you the best health and enjoyment form your life.
Answered: Tue, 5 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor